# SDR 04FDEA00304

- Difficulty date: February 3, 2004
- Submitted: February 4, 2004
- Operation: Air carrier
- Aircraft: N620FE
- Make and model: Doug MD-11
- Aircraft serial: 48791
- Aircraft time: 17,534 hours, 3,993 cycles
- Engine: Pwa PW4060
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW44623
- Part serial: 733832
- Condition: Malfunctioned
- Location: Nr 2
- Part time: 13,436 hours, 3,104 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, E, J
- Precautionary procedure: E, F, J, A

## Discrepancy

DURING CLIMBOUT IN VMC NR 2 ENG (LOUD NOISE) FROM TAIL AREA.  NEXT HIGH EGT (RED) AND VIBRATION.  REF QRH SHUT NR 2 ENG DOWN.  LANDED RPLL.  CREW DEBRIEF AT CLIMBOUT 19,000 FT ENCOUNTERED LOUD NOISE FROM TAIL AREA AND VIBRATION, PERFORMED WALK-AROUND INSPECTION ON TAIL AREA NO DAMAGED FOUND EXTERNALLY.  ON EAD NR 2 ENG AMBER 662 DEG CELSIUS.  MX UPON INSPECTION OF THE EXHAUST FOUND METAL IN THE TAILPIPE. POWERPLANT ENGINEER TREVOR   STEDKE HAS APPROVED THIS ENGINE FOR CHANGE..
